Psycho-Babble Neurotransmitters | advanced medication issues | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Lexapro and Norepinephrine?

Posted by merpmerp on November 10, 2010, at 20:18:54

Hi all, first post here, will probably be long. I will state my question up front then give background so you don't have to read the background if you don't want to.

I am on Lexapro 5 mg and having great difficulty with anxiety. Does Lexapro indirectly increase norepinephrine? Note: I've been on meds predominantly for pure depression and not had a real problem with anxiety before the episodes described below.

I know Lexapro is an SSRI, but! I found a post here where in the second post, Dr. Marianco says, "Excessively increasing serotonin levels, however, will reduce dopamine production from dopamine neurons. This will further *increase norepinephrine production* from norepinephrine neurons - since a tract from the dopamine neurons helps control norepinephrine production. The reduction of dopamine and increase in norepinephrine creates a side effect called akathisia." (emphasis mine).

Okay now comes the background, y'all can skip it if you're bored :)

Feb. 2009-Sept. 2009: was on Prozac at varying doses, 10, 20, or 30 mg. Prozac worked great for me in the past, but this time around, awful. Terrible, terrible muscle jerks and twitches along with rock hard muscles that would not relax, violent, intrusive thoughts (never in life had them before then), feeling of impending doom, occasional panic attack.

Sept. 2009 tried to increase Prozac dose for the winter, got worse, told my doctor, she switched me to Lexapro 10 mg.

Sept. 2009-April 2010 10 mg Lex. Felt okay, but tired/apathetic all the time (dopamine depletion?)

April 2010: Decreased to 5 mg Lex for the summer. Felt less apathetic/sluggish.

Sept. 2010: Increased to 10 mg Lex for the winter. Had a recurrence of the EXACT SAME symptoms that the Prozac was giving me. (And yes, I increased the dose SLOWLY.) Doc allowed me to return to 5 mg, which is where I've been for a little bit, waiting for my blood levels to settle and my brain return to normal.

Today has been a very rough day with mini panic attacks all the time, so I apologize if the post is a little scattered. I was just wondering, since I've had such problems with extreme panic during this period of changing Lex dose, is this a norepinephrine effect? I've never felt anything like these panic attacks before being on this med.

Thank you.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Neurotransmitters | Framed

poster:merpmerp thread:969709